Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Tallahassee, FL

March 14, 20135 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Mar 14, 2013, 2:38 AM CDT for 5 counties in Alabama. It took effect at Mar 14, 2013, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 2:38 AM CDT (07:38 UTC)
In effect from
Mar 14, 2013, 1:00 PM CDT
Expired
Mar 14, 2013, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS82 KTAE 140738
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EDT THU MAR 14 2013

...RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY FOR
SOUTHEAST ALABAMA...

ALZ065>069-142300-
/O.UPG.KTAE.FW.A.0008.130314T1700Z-130315T0000Z/
/O.NEW.KTAE.FW.W.0012.130314T1800Z-130314T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
238 AM CDT THU MAR 14 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR SOUTHEAST ALABAMA...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. 

* HUMIDITY...MINIMUM AROUND 22 PERCENT.

* DURATION...4 TO 5 HOURS BELOW 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:15 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 14, 2:15 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT Thu Mar 14 2013

.NEAR TERM [Today]...
Surface high pressure will settle down over the central Gulf
coast today. Local winds will be from the north to northwest which
will continue to bring in a cool and very dry airmass into the
region. Highs will be around 60 over our northernmost zones to
lower and mid 60s elsewhere.

&&

.SHORT TERM [Tonight Through Saturday]...
Primary forecast challenge through Saturday is the potential for a
light freeze or widespread front tonight. Working in favor of cold
temperatures will be the position of the surface high (centered
over the Big Bend by early Friday morning), which will allow for
winds to fully decouple for most of the night. Working against a
widespread freeze will be the gradual modification of airmass, as
well as the possibility of some high cloudiness spreading over
portions of the region overnight. Given these competing factors,
expect to see a few areas reach freezing briefly, especially
towards the western panhandle and the central and eastern big
bend. With the expected limited durations and coverage of freezing
temperatures, will hold off on issuing any Freeze Warnings at this
time. Coverage of frost is questionable as well, with humidity not
expected to be very high overnight. Have included patchy frost at
this time, but no Frost Advisory.

Substantial warming will kick in by Friday afternoon, with
temperatures back into the lower 70s. Even more warming on tap for
Saturday as the upper flow becomes increasingly zonal, with highs
reaching the upper 70s.

&&

.LONG TERM [Saturday Night through Wednesday]...
Very pleasant weather will be the norm through the weekend as
surface high pressure remains in place.  This quiet weather pattern
will hold into the early to mid part of next week when the GFS and
ECMWF begin amplifying a shortwave trough across the northern
states. This system is forecast to amplify as it approaches the
Northeast U.S. and will push an associated surface cool front
across the Southeastern states by mid week. Timing of the front
and the chances of precipitation from this next system over our
area remain somewhat uncertain. Therefore have gone with broad-
brush SLGT chance /20 percent/ PoPs for early next week.

&&

.AVIATION [Through 12Z Friday]...
VFR conditions will prevail through the period with clear or
mostly clear skies. Winds will be northerly today around 10 knots.

&&

.MARINE...
Strong northwesterly winds this morning will diminish by later
this morning as high pressure builds towards the waters. Winds
will then shift to the south and southeast late Friday and remain
below headline criteria through the weekend.

&&

.FIRE WEATHER...
Red flag conditions are expected across the southeast corner of
Alabama this afternoon with minimum relative humidity dropping
below 25 percent for 4 or more hours. Elsewhere, humidities will
also be low, but the other components of the Georgia and Florida
red flag criteria are not expected to be met. A gradual moistening
trend is expected after Thursday.

&&

.HYDROLOGY...
Aucilla River near Lamont will finally dip below flood stage
this morning. All other rivers will remain below flood stage for
the foreseeable future.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  32  72  44  77 /  0   0   0   0   0
Panama City   63  43  67  53  73 /  0   0   0   0   0
Dothan        60  38  73  48  77 /  0   0   0   0   0
Albany        60  36  73  47  79 /  0   0   0   0   0
Valdosta      60  34  72  46  77 /  0   0   0   0   0
Cross City    64  32  71  45  77 /  0   0   0   0   0
Apalachicola  60  41  65  51  71 /  0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...RED FLAG WARNING from 1 PM this afternoon to 6 PM CDT this
     evening for Coffee-Dale-Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 11 AM EDT this morning for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Destin FL from 20 to 60
     NM.
&&

NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Evans
AVIATION...Barry
MARINE...Camp
FIRE WEATHER...Barry
HYDROLOGY...Evans
Hazardous weather outlook, Mar 14, 2:31 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT THU MAR 14 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-151015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
331 AM EDT THU MAR 14 2013 /231 AM CDT THU MAR 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES WILL DROP INTO THE LOWER 30S TONIGHT...WITH NORMALLY
COLDER LOCATIONS POSSIBLY DROPPING BELOW FREEZING FOR AN HOUR OR
TWO. PATCHY FROST WILL BE POSSIBLE AS WELL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GMZ730-750-755-765-770-775-151015-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
331 AM EDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WINDS AND SEAS AT SMALL CRAFT ADVISORY LEVELS WILL DIMINISH BY
LATE THIS MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:58 PM CDTFrost AdvisoryTAECoffee, Dale, Geneva, Henry, Houston18 hr

Nearby

Red Flag Warnings in Alabama, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.